Connecticut, 2019

Damaging Winds in Connecticut, April 15, 2019

April 15, 2019 · NWS ALY · 2 events in 1 county or zone

A low pressure system and warm front brought heavy rainfall and thunderstorms to the region during the morning hours of Monday, April 15th, 2019. Some of these storms were severe, resulting in a few trees blown down.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ALY wrote it up.

A low pressure system and warm front brought heavy rainfall and thunderstorms to the region during the morning hours of Monday, April 15th, 2019. Some of these storms were severe, resulting in a few trees blown down.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before the first event at Apr 15, 12:59 AM EST, 2 hours 49 minutes earlier.

Area forecast discussion, Apr 15, 12:59 AM EST, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
National Weather Service Albany NY
159 AM EDT Mon Apr 15 2019

.SYNOPSIS...
Occasional showers and scattered thunderstorms will occur
across the entire area overnight. Locally heavy rain will be
possible. Windy and cooler conditions will return for Monday and
Monday night in the wake of the storm system, along with some
passing showers of rain in valleys, and rain or snow across
higher elevations.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
     Tornado Watch issued for southern portions of the county
warning area this early Monday morning...

     Flood Watch continues for areas around I-90 northward
tonight and continuing through Tuesday morning...

As of 130 AM EDT...Per the NY Mesonet observations, the warm
front was attempting to drift northward across the Schoharie
Valley, Catskill Region, near Kingston, then goes back north
through the Taconics and into the Berks and NW CT. Leading edge
of rainfall within deep moisture transport and high magnitudes
with SPC mesoscale analysis depicting PWATs at or above 1.5"
across these areas just southeast of Albany. As low level jet
magnitudes increase well in excess of 50kts and H500 wind
magnitudes at or above 100kts later on this overnight period,
more than enough shear to continue with organized convection.
QLCS just upstream will interact with the increasing helicity
and MUCAPES climbing toward 500 J/Kg and low LCL's to warrant
the SPC Tornado Watch to the south of Albany.

Rainfall rates have also been an issue with over an inch within
1 hour reported upstream per NY Mesonet and METARs. This along
with snowmelt will continue to exasperate flooding potential. So
main update was to ongoing trends and enhanced wording for
convective watch. Also adjusted the temperatures, dew points
and winds based on observational data then blended with latest
near term hi-res guidance.

Previous discussion...Very strong southerly boundary layer
winds and warming low level temperatures will support some
marginal instability from the western and central Mohawk Valley
to near or just south of the Capital Region to Schoharie Valley,
mid Hudson Valley, NW CT and southern Berkshires. Mid level
lapse rates will steepen a little but not too extreme. However,
the surface wind shift and onset of cold advection will provide
good forcing to support a line of strong convection with
localized enhanced wind gusts between midnight and daybreak in
the aforementioned areas. Places north of the Mohawk River
through southern VT should be too stable with surface based
inversions suggesting much less of a chance for strong winds to
mix down in any convective line.

Locally heavy rain and some snow melt will contribute to
enhanced runoff in the Flood Watch area. However, temperatures
and dew points in the Flood Watch area will be cooler than
surrounding areas, so contributions from snow melt are still
quite uncertain. Lows tonight in the 50s but some 40s northern
areas.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH WEDNESDAY/...
Flood Watch continues for areas around I-90 northward
tonight and continuing through Tuesday morning...

Once the cold front and associated convection exit around or
shortly after daybreak, the boundary layer cold advection is not
expected to strengthen until mid morning or early afternoon.
Gusty west to northwest winds will help mixing and temperatures
should rise a few degrees before falling through the afternoon
when the stronger cold advection begins. Some scattered showers
are possible across the region until the boundary layer forcing
exits, especially upslope in areas of terrain. Highs Monday in
the upper 50s to lower 60s but some mid 60s south and around 50
to mid 50s north.

Northwest boundary layer winds strengthen considerably
Monday night and winds at the surface could gust to 40 mph or
higher Monday evening, maybe through much of Monday night.
Clouds will decrease through the night but the gusty winds will
prevent temperatures from dropping as much as they could. Winds
will still be gusty Tuesday but slowly diminish through the day
as boundary layer temperatures begin to moderate late in the
afternoon. Highs Tuesday in the upper 50s to lower 60s but
around 50 to mid 50s northern areas.

Low level ridging builds east and south of our region Tuesday
night into Wednesday and winds will become quite light. The
leading edge of some mid and high clouds and strengthening warm
advection aloft could reach the Schoharie Valley and eastern
Catskills through the day Wednesday. Highs Wednesday in the 50s
to lower 60s.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
Unsettled as large storm system impacts much the eastern United
States for the later part of the week into the weekend.

Guidance is in agreement the longwave pattern becomes highly
amplified with a deep trough developing over the Plains by Thursday
with strong ridging along the east coast. There is agreement an
upper level low develops and the system becomes vertical stacked
Friday and gradually moves eastward into the weekend. The system
will be open to the both Gulf and Atlantic moisture. The Storm
Prediction Center already has the threat for severe storms in their
Day 4, Day 5 and Day 6 outlooks. Things are a bit complicated for
our regions it appears the system's warm front may have a hard time
lifting northward. It appears it may occur Friday during the day or
at night and this is the window where have thunderstorms in the
forecast with the cold front expected to sweep through Saturday. The
best chances for showers will be Friday through Saturday as the
system's fronts moves across the region and surface low passes to
our northwest. Initially it could be cold enough for some wet snow
late Wednesday night into early Thursday morning across the southern
Adirondacks and southern Green Mountains and maybe into the northern
Berkshires.

Seasonable temperatures are expected Thursday and again Sunday
behind the system with above normal readings Friday and Saturday
with 60s across much of the area both days.

&&

.AVIATION /06Z MONDAY THROUGH FRIDAY/...
Widespread MVFR-IFR conditions through the early morning hours with
showers and thunderstorms as a low pressure system moves across
the region. An impressive line of convection has developed west
of the region and is expected to track west to east through the
forecast area between 07-11Z. Strongest storms will be located
along and south of a warm front that is draped west to east from
Schoharie county, through the Capital District and into the
southern Berkshires. There are some showers ahead of this main
line with embedded thunder as well. Storms will move off to our
east by around 12Z then some lingering showers expected through
the afternoon.

Strong low-level jet will allow for 2 kft winds of 40-45 kts
through early this morning, so have included LLWS at KGFL, KPOU
and KALB. Guidance doesn't have the winds quite as strong over
KPSF and except stronger surface flow. A strong low-level
inversion should prevent most of these winds from mixing down,
but any convection could allow for some strong gusty winds at
the surfaces.

Behind the front, winds will shift to the west and increase to
10 to 15 knots later this morning and to 15 to 25 knots for the
afternoon. It will be gusty also with gusts of 25 to 35 knots
in the afternoon into the evening. Ceilings should improve late
in the day to VFR, with KPSF holding onto the low level clouds
the longest.

Outlook...

Monday Night: No Operational Impact. NO SIG WX.
Tuesday: No Operational Impact. NO SIG WX.
Tuesday Night: Moderate Operational Impact. Chance of SHRA.
Wednesday: Moderate Operational Impact. Chance of SHRA.
Wednesday Night: Moderate Operational Impact. Chance of SHRA.
Thursday: High Operational Impact. Likely SHRA...TSRA.
Thursday Night: High Operational Impact. Likely SHRA...TSRA.
Friday: High Operational Impact. Likely SHRA.

&&

.FIRE WEATHER...
The next storm system will approach from the Ohio Valley
tonight. Occasional showers and scattered thunderstorms will
occur across the entire area tonight, as low pressure tracks
over the region. Locally heavy rain will be possible. Windy and
cooler conditions will return for Monday and Monday night in the
wake of the storm system, along with some passing showers of
rain in valleys, and rain or snow across higher elevations.

RH values exceed 70 percent tonight and Monday night. Minimum RH
values Monday afternoon will be 60 to 80 percent as rain ends as
scattered showers. Minimum RH values Tuesday will be 25 to 40
percent.

Tonight, winds will become southeast to south and increase to
10-20 mph, with gusts of 30-40 mph possible. Winds will shift
into the west Monday morning, then west to northwest by Monday
afternoon, with speeds increasing to 15 to 25 mph and gusts of
35 to 45 mph. Winds Monday night will be northwest at 15 to 30
mph with gusts possibly to 40 mph. Northwest winds will diminish
to 15 to 25 mph Tuesday with some gusts to 30 mph.

&&

.HYDROLOGY...
Moderate to perhaps heavy rainfall is expected overnight, with
the potential for rainfall amounts of an inch or greater. The
combination of the rainfall and continued snow melt will result
in considerable runoff, which will likely allow for some
potential minor flooding Monday into Tuesday across the
southern Adirondack basins, as well as parts of the upper
Hudson, Hoosic and Mohawk River Basins. The exact amount of
rainfall and degree of snowmelt that occurs will determine the
extent of the flooding. However, there is now high enough
confidence in at least minor river flooding that a Flood Watch
remains in effect for rivers and streams mainly along and north
of I-90 and southern Vermont.

The Schroon River at Riverbank is already experiencing minor
flooding with moderate flooding expected Monday afternoon.
Other points that have the highest chances for reaching flood
stage are West Canada Creek at Hinckley, and the Hudson River at
Hadley and Fort Edward. Other points will be monitored closely
as well.

Locally heavy downpours with embedded thunderstorms may lead to
some urban/poor drainage flooding tonight, especially for the
NY Capital Region south and east into the SE Catskills, mid
Hudson Valley, Berkshires and NW CT.

For details on specific area rivers and lakes, including
observed and forecast river stages and lake elevations, please
visit the Advanced Hydrologic Prediction Service /AHPS/ graphs
on our website.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...Flood Watch through Tuesday morning for NYZ032-033-038>043-
     048>050-053-054-082>084.
MA...Flood Watch through Tuesday morning for MAZ001.
VT...Flood Watch through Tuesday morning for VTZ013>015.

&&

SYNOPSIS...IAA/NAS
NEAR TERM...IAA/BGM/NAS
SHORT TERM...NAS
LONG TERM...IAA
AVIATION...JLV
FIRE WEATHER...NAS
HYDROLOGY...NAS
Hazardous weather outlook, Apr 15, 12:24 AM EST, 3 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Albany NY
124 AM EDT Mon Apr 15 2019

NYZ032-033-041>043-083-084-VTZ013>015-151200-
Northern Herkimer-Hamilton-Northern Saratoga-Northern Warren-
Northern Washington-Southeast Warren-Southern Washington-Bennington-
Western Windham-Eastern Windham-
124 AM EDT Mon Apr 15 2019

...FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING...

This Hazardous Weather Outlook is for the southern Adirondacks, Lake
George and northern Saratoga Region of New York and southern
Vermont.

.DAY ONE...Overnight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

Isolated non severe thunderstorms are expected overnight with
locally heavy rain and gusty winds possible.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

Strong west to northwest winds may gust over 40 mph Monday afternoon
and night. If this potential increases, then a Wind Advisory would be
issued.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions to the National Weather Service in Albany New York.

MAZ001-NYZ038>040-048>050-053-054-082-151200-
Northern Berkshire-Southern Herkimer-Southern Fulton-Montgomery-
Western Schenectady-Eastern Schenectady-Southern Saratoga-
Western Rensselaer-Eastern Rensselaer-Northern Fulton-
124 AM EDT Mon Apr 15 2019

...FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING...

This Hazardous Weather Outlook is for northern Berkshires, Mohawk
Valley and immediate Capital Region.

.DAY ONE...Overnight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

A line of thunderstorms is expected to track through the region
overnight. Isolated damaging winds are possible as well as frequent
lightning, small hail and locally heavy rain. Some ponding of water
on roadways is possible.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

Strong west to northwest winds may gust over 40 mph Monday afternoon
and night. If this potential increases, then a Wind Advisory would be
issued.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions to the National Weather Service in Albany New York.

MAZ025-NYZ047-051-052-151200-
Southern Berkshire-Schoharie-Western Albany-Eastern Albany-
124 AM EDT Mon Apr 15 2019

This Hazardous Weather Outlook is for southern Berkshires, Schoharie
Valley and Albany County.

.DAY ONE...Overnight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

A line of thunderstorms is expected to track through the region
overnight. Isolated damaging winds are possible as well as frequent
lightning, small hail and locally heavy rain. Some ponding of water
on roadways is possible.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

Strong west to northwest winds may gust over 40 mph Monday afternoon
and night. If this potential increases, then a Wind Advisory would be
issued.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions to the National Weather Service in Albany New York.

CTZ001-013-NYZ058>061-063>066-151200-
Northern Litchfield-Southern Litchfield-Western Greene-
Eastern Greene-Western Columbia-Eastern Columbia-Western Ulster-
Eastern Ulster-Western Dutchess-Eastern Dutchess-
124 AM EDT Mon Apr 15 2019

...TORNADO WATCH 74 IN EFFECT UNTIL 7 AM EDT THIS MORNING...

This Hazardous Weather Outlook is for northwestern Connecticut and
east central New York.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

Strong west to northwest winds may gust over 40 mph Monday afternoon
and night. If this potential increases, then a Wind Advisory would be
issued.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is requested at this time. Weather spotters are
encouraged to report significant weather conditions to the National
Weather Service in Albany New York.

In the hours before

Special weather statement, Apr 15, 1:15 AM EST, 2 hours 33 minutes before
Special Weather Statement
National Weather Service Albany NY
215 AM EDT Mon Apr 15 2019

NYZ058-063-150645-
Western Ulster-Western Greene-
215 AM EDT Mon Apr 15 2019

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ULSTER AND
SOUTHWESTERN GREENE COUNTIES...

At 215 AM EDT, a strong thunderstorm was located over Woodland Valley
Campground, or 15 miles southwest of Hunter, moving northeast at 70
mph.

Wind gusts up to 50 mph and pea size hail are possible with this
storm.

Locations impacted include...
Hunter, Woodland Valley Campground, Mount Tremper, Lanesville,
Phoenicia, Shandaken, Jewett, Denning, Tannersville, Big Indian,
Oliverea, Chichester, Haines Falls, Woodland, Allaben, Branch, South
Jewett, Bushnellsville, Edgewood and Frost Valley.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4230 7429 4217 7404 4191 7443 4201 7459
TIME...MOT...LOC 0615Z 224DEG 60KT 4202 7440

JEC
Special weather statement, Apr 15, 1:15 AM EST, 2 hours 33 minutes before
Special Weather Statement
National Weather Service Albany NY
215 AM EDT Mon Apr 15 2019

NYZ039-040-047-048-050-150645-
Southern Fulton-Schoharie-Western Schenectady-Montgomery-Southern
Saratoga-
215 AM EDT Mon Apr 15 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WEST CENTRAL
SCHENECTADY...WEST CENTRAL SARATOGA...SOUTHEASTERN FULTON...
NORTHWESTERN SCHOHARIE AND MONTGOMERY COUNTIES...

At 214 AM EDT, radar indicated strong thunderstorms were located
along a line extending from near Ephratah to near West End. Movement
was east at 40 mph.

Winds in excess of 40 mph are possible with these storms.

Locations impacted include...
Amsterdam, Gloversville, Johnstown, Cobleskill, Canajoharie, Fonda,
Jefferson, Fort Plain, Ephratah, Broadalbin, Hagaman, Summit,
Richmondville, Sharon Springs, Fort Johnson, Galway, Ames, Tribes
Hill, Central Bridge and Perth.

This includes the following highways...
 Interstate 88 between exits 20 and 22.
 Interstate 90 between exits 27 and 29.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4307 7457 4305 7452 4307 7451 4307 7425
      4306 7424 4307 7399 4306 7395 4305 7395
      4295 7406 4296 7409 4292 7409 4247 7457
      4246 7466 4252 7471 4262 7463 4274 7467
      4283 7465 4286 7476
TIME...MOT...LOC 0614Z 280DEG 35KT 4300 7459 4249 7507

JLV
Special weather statement, Apr 15, 1:40 AM EST, 2 hours 8 minutes before
Special Weather Statement
National Weather Service Albany NY
240 AM EDT Mon Apr 15 2019

NYZ049>053-150715-
Eastern Albany-Western Rensselaer-Eastern Schenectady-Southern
Saratoga-Western Albany-
240 AM EDT Mon Apr 15 2019

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SCHENECTADY...
NORTHEASTERN ALBANY...SOUTHEASTERN SARATOGA AND NORTHWESTERN
RENSSELAER COUNTIES...

At 240 AM EDT, a strong thunderstorm was located over Voorheesville,
or near Delmar, moving northeast at 60 mph.

Wind gusts up to 50 mph and pea size hail are possible with this
storm.

Locations impacted include...
Albany, Schenectady, Troy, Clifton Park, Rotterdam, Cohoes,
Watervliet, Colonie, Mechanicville, Latham, Delmar, Guilderland,
Niskayuna, Menands, Voorheesville, Green Island, Waterford, Altamont,
Loudonville and Feura Bush.

This includes the following highways...
 Interstate 90 between exits 5A and 25.
 Interstate 890 between exits 6 and 9.
 Interstate 87 between exits 24 and 7, and between exits 8A and 10.
 Interstate 787 between exits 8 and 9.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4252 7394 4266 7409 4295 7375 4284 7354
TIME...MOT...LOC 0640Z 230DEG 54KT 4265 7394

JEC
Special weather statement, Apr 15, 1:46 AM EST, 2 hours 2 minutes before
Special Weather Statement
National Weather Service Albany NY
246 AM EDT Mon Apr 15 2019

NYZ047>049-051-052-150715-
Eastern Albany-Eastern Schenectady-Schoharie-Western
Schenectady-Western Albany-
246 AM EDT Mon Apr 15 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN SCHENECTADY...
WESTERN ALBANY AND NORTHEASTERN SCHOHARIE COUNTIES...

At 246 AM EDT, radar indicated strong thunderstorms were located
along a line extending from near Pattersonville-Rotterdam Junction to
near Breakabeen. Movement was east at 45 mph.

Winds in excess of 40 mph are possible with these storms.

Locations impacted include...
Schenectady, Rotterdam, Scotia, Niskayuna, Duanesburg, Westerlo,
Berne, Altamont, Middleburgh, Schoharie, Delanson, Rotterdam
Junction, Pattersonville-Rotterdam Junction, East Glenville, Knox,
Princetown, Rensselaerville, Duane, East Berne and Shoefelt Corners.

This includes the following highways...
 Interstate 88 between exits 23 and 25.
 Interstate 90 between exits 25a and 26.
 Interstate 890 between exits 1a and 5.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4289 7408 4283 7389 4266 7410 4252 7394
      4243 7406 4243 7409 4257 7449
TIME...MOT...LOC 0646Z 284DEG 39KT 4284 7411 4257 7442

JLV
Special weather statement, Apr 15, 3:09 AM EST, 39 minutes before
Special Weather Statement
National Weather Service Albany NY
409 AM EDT Mon Apr 15 2019

NYZ060-061-065-150845-
Eastern Columbia-Western Columbia-Western Dutchess-
409 AM EDT Mon Apr 15 2019

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN DUTCHESS AND
SOUTHWESTERN COLUMBIA COUNTIES...

At 409 AM EDT, a strong thunderstorm was located over Red Hook, or
near Rhinebeck, moving northeast at 45 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Copake, Red Hook, Ancram, Taghkanic, Cokertown, Kerleys Corners, Weed
Mines, Linden Acres, Craryville, Nevis, Fraleighs, Red Hook Mills,
Silvernails, Jackson Corners, Eighmyville, Upper Red Hook, Spaulding
Furnace, Weys Corners, Copake Falls and Boston Corner.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

A Tornado Watch remains in effect until 700 AM EDT for east central
New York.

LAT...LON 4202 7393 4220 7356 4211 7350 4209 7351
      4205 7350 4205 7352 4204 7352 4200 7367
      4200 7370 4199 7370 4193 7390
TIME...MOT...LOC 0809Z 240DEG 38KT 4200 7387

JLV
Special weather statement, Apr 15, 3:09 AM EST, 39 minutes before
Special Weather Statement
National Weather Service Albany NY
409 AM EDT Mon Apr 15 2019

NYZ064>066-150845-
Eastern Dutchess-Western Dutchess-Eastern Ulster-
409 AM EDT Mon Apr 15 2019

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ULSTER AND SOUTHERN
DUTCHESS COUNTIES...

At 409 AM EDT, a strong thunderstorm was located over Marlboro, or 7
miles north of Newburgh, moving northeast at 60 mph.

Wind gusts up to 50 mph and pea size hail are possible with this
storm.

Locations impacted include...
Poughkeepsie, Kingston, Beacon, New Paltz, Wallkill, Hyde Park,
Plattekill, Pleasant Valley, Hurley, Wappingers Falls, Highland,
Fishkill, Millbrook, Modena, Tillson, Port Ewen, Fairview, Hopewell
Junction, Marlboro and Red Oaks Mill.

This includes Interstate 87 near exit 18.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4145 7400 4152 7400 4159 7395 4158 7405
      4160 7407 4160 7409 4162 7413 4158 7413
      4158 7414 4159 7418 4164 7424 4194 7404
      4171 7355 4149 7387 4149 7394 4144 7398
      4145 7399
TIME...MOT...LOC 0809Z 237DEG 51KT 4161 7401

JEC

The radar

The Albany radar (KENX), 93 km away, was scanning. The volume nearest the first event began at 08:48 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Litchfield

When
April 15, 3:48 AM EST
Where
Litchfield County, 0.51 mi E of Sharon
Measured
50 kt (58 mph) estimated gust
Reported by
Broadcast Media
Coordinates
41.880, -73.470

Trees were blown down, with one falling onto a house.

Thunderstorm Wind, Litchfield

When
April 15, 3:59 AM EST
Where
Litchfield County, 1.24 mi NW of Cornwall Hollow
Measured
50 kt (58 mph) estimated gust
Reported by
Broadcast Media
Coordinates
41.910, -73.300

Trees were blown down in the town of Cornwall.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Connecticut in 2019Every state in 2019This day in weather historyWarnings in Connecticut, April 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 818328, 818329.